Hail, Greene
- When
- May 15, 10:27 AM CST
- Where
- Greene County, 3.22 mi NNW of Ebenezer
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.373, -93.342
Thunderstorms caused a mix of severe weather and flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Thunderstorms caused a mix of severe weather and flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 15, 9:11 AM CST, 1 hour 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1011 AM CDT TUE MAY 15 2007 ....MESOSCALE CONVECTIVE DISCUSSION... CONDITIONS ARE BECOMING LIKELY FOR AN EPISODE OF MARGINALLY SEVERE THUNDERSTORMS. RUC AND LAPES DERIVED 0-1KM COMPUTED CAPE ARE SUGGESTING VALUES RANGING FROM 500-1000 J/KG EAST OF ONGOING CONVECTION/COLD POOL. LATEST RADAR RETURNS SHOW UPDRAFTS BEGINNING TO FIRE CLOSER TO THE EDGE OF THE COLD POOL...INDICATING INCREASING DESTABILIZATION WITHIN THE LOWER TROP. THIS WOULD ALSO SUGGEST A GRADUAL INTENSIFICATION IN UPDRAFT STRENGTH AS CONVECTION SHIFTS EAST INTO INCREASINGLY UNSTABLE AIR. 0-6KM WIND SHEAR IS VERY WEAK WITH ONLY ABOUT 15-25KTS OF MAGNITUDE ALONG VECTORS. THIS ENVIRONMENT WOULD SUGGEST THAT THE MAIN HAZARDS WILL BE HAIL UP TO THE SIZE OF HALF DOLLARS AND WIND GUSTS IN EXCESS OF 60 MPH. A SERIES OF SEVERE THUNDERSTORM WARNINGS IS LIKELY TO OCCUR ACROSS THE CENTRAL AND EASTERN OZARKS AS THE DAY PROGRESSES. STAY TUNED. CRAMER && .AVIATION... FOR THE 06Z TAFS... LOOKING FOR VFR CONDITIONS THROUGH THE INITIAL 6 HOURS OF THE FORECAST AT BOTH JLN/SGF WITH VFR CEILINGS FROM CONVECTION IN THE PLAINS OVERSPREADING THE AREA. COLD FRONT EXPECTED TO ARRIVE DURING THE EARLY TO MID AFTERNOON HOURS WITH CONVECTION POSSIBLE FROM AROUND 16Z TO 22Z TODAY. COULD SEE SOME MVFR CONDITIONS DEVELOPING WITH THE CONVECTION DURING THE AFTERNOON. HAVE KEPT IN VFR CEILINGS BEHIND THE FRONT DURING THE EVENING HOURS. WINDS WILL VEER THROUGHOUT THE DAY FROM SOUTH TO NORTHWEST BEHIND THE FRONT. COULD SEE GUSTS ALONG AND BEHIND THE FRONT DURING THE DAYLIGHT HOURS UP AROUND 20 TO 22 KTS. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1057 AM CDT TUE MAY 15 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161600- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1057 AM CDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: WIND GUSTS IN EXCESS OF 60 MPH. HAIL TO THE SIZE OF GOLF BALLS. LOCALLY HEAVY RAINFALL. AREAS AFFECTED AND TIMING: SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE INTO AREAS ALONG AND NORTHWEST OF THE INTERSTATE 44 CORRIDOR THIS MORNING. THIS ACTIVITY WILL PROGRESSIVELY SPREAD TO THE SOUTHEAST...AFFECTING AREAS SOUTHEAST OF THE INTERSTATE 44 CORRIDOR DURING THE AFTERNOON. DISCUSSION: A COLD FRONT IS EXPECTED TO BE IN THE VICINITY OF THE INTERSTATE 44 CORRIDOR BY MIDDAY. SUNSHINE IS EXPECTED ALONG AND SOUTHEAST OF INTERSTATE 44 EARLY THIS AFTERNOON...WHICH WILL RESULT IN A MODERATELY UNSTABLE AIRMASS. THE COLD FRONT WILL INTERACT WITH THIS UNSTABLE AIRMASS THIS AFTERNOON...RESULTING IN REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL... SOUTHWEST AND SOUTH CENTRAL MISSOURI. WITH WIND SHEAR EXPECTED TO BE WEAK...ONLY A FEW...MARGINALLY SEVERE THUNDERSTORMS ARE ANTICIPATED. IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL...HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE. LOCALLY HEAVY RAINFALL INTERACTING WITH VERY MOIST SOIL CONDITIONS ACROSS EXTREME SOUTHEAST KANSAS AND PORTIONS OF WEST CENTRAL MISSOURI MAY LEAD TO FLOODING OF LOW LYING AREAS NEAR RIVERS AND STREAMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ALONG AND SOUTHEAST OF A LINE FROM NEOSHO TO ROLLA THIS AFTERNOON AND EARLY THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
The Springfield radar (KSGF), 16 km away, was scanning. The volume nearest the first event began at 16:25 UTC.
4 hail, 2 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Severe thunderstorm wind gusts downed a large oak tree.
Excessive rainfall caused the John Hollow Creek to flood the intersection of Highway 176 and Highway 13. A section of Bass Hollow Road also experienced flash flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31231, 31232, 31235, 31236, 31233, 31230, 31234.